What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 21, 3:06 PM EST, 1 hour 8 minutes earlier.
Area forecast discussion, Jun 21, 3:06 PM EST, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
406 PM EDT Mon Jun 21 2021
.SYNOPSIS...
Thunderstorms are expected this afternoon into this evening
ahead of a strong cold front. Some of these storms will be
severe with damaging winds, large hail, and locally heavy
rainfall all possible. Lingering showers exit Tuesday, with
much cooler and drier air overtaking the region for midweek.
&&
.NEAR TERM /THROUGH TUESDAY NIGHT/...
400 PM Update:
Severe Thunderstorm Watches are in effect for the entire area
for the remainder of this afternoon into this evening. Several
Severe Thunderstorm Warnings have already been issued so far
with damaging winds and large hail already reported.
Isolated to scattered thunderstorms have developed across much
of the area, especially Central NY over the last several hours.
This is ahead of a main cluster/broken line of storms that is
currently approaching our forecast area from Western NY and
Central PA. Ample instability combined with plenty of shear is
in place, along with some helicity. The main threat with any
storms will be damaging winds, large hail, and locally heavy
rainfall. An isolated tornado cannot be ruled out as well,
although LCL heights are a bit on the higher side for tornadic
development (~1500m; generally less than 1000m is ideal for
this). The most damaging winds will be located with any bowing
segments with the approaching line of storms. Fortunately, these
storms have been relatively progressive and therefore any
potential flash flooding issues are expected to be extremely
localized.
Additional showers and thunderstorms are expected this evening,
although the severe weather threat will gradually diminish with
the loss of daytime heating and the cold front passage bringing
cooler and more stable air. Temperatures will fall overnight
into the 50s and possibly even some upper 40s in portions of
Steuben and Oneida counties.
Some additional showers will be possible Tuesday morning before
exiting eastward by the afternoon. With a much more stable
airmass in place, not expecting any thunderstorms for Tuesday.
Otherwise gradual clearing is expected throughout the afternoon.
Highs will be quite cool for this time of the year, only in the
60s.
Chilly temperatures are expected Tuesday night with lows only in
the lower to mid 40s. Some upper 30s will even be possible
across northern Oneida county and the higher elevations of the
Catskills. Clear skies and light winds, plus lingering moisture
near the ground from today's rainfall will allow for valley fog
formation late Tuesday night/early Wednesday morning.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
Quiet weather with a gradual warming trend for the short term, as an
area of high pressure builds over the region.
On Wednesday, there will be a departing upper level trough over the
region. 1000-500mb thicknesses will still be rather low, starting
out between 546-552dm in the morning, with warm air advection slowly
arriving by afternoon. Otherwise, at this time guidance is indicating
mostly sunny skies with only a slight west-northwest breeze 7-15
mph. Below average temperatures expected, after starting out
very chilly in the upper 30s to mid-40s early, it'll recover to
between 70-75 by afternoon.
Wednesday Night: Mostly clear, quiet and cool with light winds and
high pressure directly overhead. Cannot rule out some patchy valley
fog. but not enough confidence to put in the forecast grids just
yet. Overnight lows dip down into the mid-40s to lower 50s.
Thursday: Our weather will be dominated by the surface ridge of high
pressure once again, as it slowly slides of the New England coast.
Gradually increasing southerly return flow, with mostly sunny skies
expected. Temperatures warm back up to seasonable levels, with highs
in the upper 70s to lower 80s. Dew points remain low, in the upper
40s to low 50s, so very comfortable humidity levels.
Thursday night: Another quiet night weatherwise. Surface ridging
continues to nudge in from New England, which will keep mostly clear
conditions over our CWA. Not as cool, but still comfortable with
overnight lows mainly in the 50s. Light southeast winds 5-10 mph.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
Starting off mainly quiet on Friday, but an upper level trough
slowly approaches from the west late in the day. Overall, expecting
partly sunny and seasonable weather, but again cannot rule out a
stray late day shower or storm. Chances for scattered showers
gradually increase Friday night, as a surface low tracks into the
central Great Lakes and St. Lawrence Valley region. Warm overnight
lows expected considering the increased clouds and southerly
flow...expect low to mid-60s overnight.
The weather pattern then looks to remain active for the weekend and
right into early next week. Our area will be caught in a deep
southwest flow with ample moisture (1.75"+ PWATS) between a slow
approaching upper trough and a retrograding Atlantic ridge.
Instability will increase, bringing likely PoPs for showers and
scattered t'storms Saturday, Sunday and Monday afternoon. No
particular day looks like a washout at this time. A few storms
may be better organize heading into Sunday and Monday, but this
will depend on the trough position and amount of deep shear
available. Becoming more humid as dew points rise into the 60s,
along with seasonably warm temperatures. Expect daytime highs
between 80-85, with muggy overnight lows in the 60s.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
Mainly VFR conditions will exist this afternoon. However,
thunderstorms are expected this afternoon; some may be severe
with strong winds and hail. Right now included thunder in 2 hour
long TEMPO groups during the period where highest confidence is.
That being said, be on the lookout for potential amendments to
further refine the timing or if storms head towards a terminal
outside of the TEMPO window. Behind the showers and
thunderstorms ceilings are expected to lower to MVFR and perhaps
Fuel Alternate this evening/overnight. These ceiling
restrictions may persist through Tuesday morning before
gradually improving Tuesday afternoon.
Outlook...
Tuesday afternoon through Friday...Mainly VFR, though valley
fog is probable for late nights-early mornings at KELM.
Saturday...Restrictions possible in scattered showers and
thunderstorms.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...None.
NY...None.
&&
SYNOPSIS...BJG
NEAR TERM...BJG
SHORT TERM...MJM
LONG TERM...MJM
AVIATION...BJG
Hazardous weather outlook, Jun 21, 3:08 PM EST, 1 hour 6 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
408 PM EDT Mon Jun 21 2021
NYZ046-057-062-PAZ038>040-043-044-047-048-072-222015-
Otsego-Delaware-Sullivan-Bradford-Susquehanna-Northern Wayne-Wyoming-
Lackawanna-Luzerne-Pike-Southern Wayne-
408 PM EDT Mon Jun 21 2021
...SEVERE THUNDERSTORM WATCH 303 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS while following
local, state and CDC guidelines.
NYZ015>017-022-023-222015-
Yates-Seneca-Southern Cayuga-Steuben-Schuyler-
408 PM EDT Mon Jun 21 2021
...SEVERE THUNDERSTORM WATCH 299 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for central New York.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS while following
local, state and CDC guidelines.
NYZ009-018-024-025-036-037-044-045-055-056-222015-
Northern Oneida-Onondaga-Chemung-Tompkins-Madison-Southern Oneida-
Cortland-Chenango-Tioga-Broome-
408 PM EDT Mon Jun 21 2021
...SEVERE THUNDERSTORM WATCH 300 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for central New York.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS while following
local, state and CDC guidelines.
In the hours before
Local storm report, Jun 21, 3:38 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
438 PM EDT MON JUN 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL DERUYTER 42.76N 75.89W
06/21/2021 M1.00 INCH MADISON NY TRAINED SPOTTER
&&Local storm report, Jun 21, 3:55 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
455 PM EDT MON JUN 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM TSTM WND DMG MONTOUR FALLS 42.35N 76.85W
06/21/2021 SCHUYLER NY 911 CALL CENTER
MULTIPLE TREES AND WIRES DOWN IN VICINITY OF
LEE STREET AND SOUTH STREET. ROAD IS
BLOCKED.
&&
BJGSpecial weather statement, Jun 21, 3:58 PM EST, 16 minutes before
Special Weather Statement
National Weather Service Binghamton NY
458 PM EDT Mon Jun 21 2021
PAZ038-043-212145-
Wyoming-Bradford-
458 PM EDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BRADFORD AND
NORTHWESTERN WYOMING COUNTIES...
At 458 PM EDT, a strong thunderstorm was located near Overton, or 13
miles southwest of Wyalusing, moving northeast at 25 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Wilmot, Hollenback, Wyalusing, Forkston, Laceyville, New Albany,
Overton, Lovelton, Sugar Run and Camptown.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4154 7622 4157 7660 4174 7623 4151 7606
4147 7624
TIME...MOT...LOC 2058Z 243DEG 15KT 4153 7645
MJMLocal storm report, Jun 21, 4:06 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
506 PM EDT MON JUN 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG 2 SW STITTVILLE 43.19N 75.31W
06/21/2021 ONEIDA NY 911 CALL CENTER
TREE DOWN ON WIRES. POWER POLE SNAPPED.
&&Local storm report, Jun 21, 4:09 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
509 PM EDT MON JUN 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM TSTM WND DMG 1 NNE VERONA 43.15N 75.58W
06/21/2021 ONEIDA NY 911 CALL CENTER
LARGE TREE DOWN ACROSS ROAD.
&&Local storm report, Jun 21, 4:11 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
511 PM EDT MON JUN 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM TSTM WND DMG 1 NNW ONEIDA CASTLE 43.10N 75.64W
06/21/2021 ONEIDA NY 911 CALL CENTER
TREE DOWN ACROSS ROAD.
&&